Aa
A
A
A
Close
General Health Community
9.09k Members
Avatar universal

Having hand tremors and facial twitching

I am a 32 year old female. Currently on lexapro 20mg for anxiety. Beem on it for years. For the past few months i have been having hand tremors in both hands. Its not severe but if im holding something it shakes. Also just yesterday my left side of my face felt numb then i had twitching just below my lip. I also have some pressure in mg cheeks. I also have lightheadedness off and on for years. Not sure if thats relevant. I also do have gerd. Im worried this can be something bad. Maybe MS or brain tumor? Should i get an MRI? Is it maybe low vitamin in body or too much caffeine? I drink about 64oz or more a day. Im just worried. Or can it just be my anxiety and maybe i need new meds. Thanks everyone
4 Responses
973741 tn?1342342773
It could be too much caffeine but I would not mess around with this.  I'd see your primary doctor to discuss this and they will most likely refer you to a neurologist. Twitches and anxiety happen but hand tremors seem more neurological.  So, go talk to your doctor to get to the bottom of this.  Let us know how it goes!
1756321 tn?1547095325
My mother had severe anxiety. After figuring out GERD was due to insufficient stomach acid (yep high acid is rarely the cause!) I took her off nexium and put her onto betaine HCL with pepsin supplements and digestive enzyme supplements.  I also gave her sublingual B12 (her B12 levels were low due to low stomach acid).

Increasing her stomach acid and giving her more enzyme to digest her food and GERD went away but so did all her other health issues including anxiety (lack of nutrients from B vitamins to magnesium are noted causes of anxiety).  

Her symptoms of low B12 included pins and needles and numbness.  Vitamin B12 is essential for the myelin sheath that surrounds the nerves.
1756321 tn?1547095325
Magnesium is also called the anti-anxiety mineral.

Excerpt from Need More Magnesium? 10 Signs to Watch For...

"4. Do you drink coffee, tea, or other caffeinated drinks daily?

Magnesium levels are controlled in the body in large part by the kidneys, which filter and excrete excess magnesium and other minerals. But caffeine causes the kidneys to release extra magnesium regardless of body status.

If you drink caffeinated beverages such as coffee, tea and soda regularly, your risk for magnesium deficiency is increased."

973741 tn?1342342773
talk to your doctor, I think you'll be referred to a neurologist.  good luck and do come back and let us know how you are doing and what the doctor thinks might be the issue.  
Have an Answer?
Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
80052 tn?1550343332
way off the beaten track!, BC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.